This past weekend, while lying in bed, my BP staeted to increase rapidly. During a 1 Hr. period it went to 240/138 and a 131 pulse.I took a Nitro pill - went to hospital - angina pains - vomiting - 2 more nitro tabs and a Heprin drip. Cath'd the next day (4th cath in 9 months,previously,3 stents RCA). Findings-Left Anterior Descending-50% lesion in mid portion-patent distally. Left Circumflex has irregularity in proximal portion 20-30% narrowing The distal vessel has min. luminal irregularities. RCA in proximal to mid portion stents all widely patent. The posterior descending artery stent is moderately patent, distal RCA has mild luminal irregularities. Left ventricular end diastolic pressure was 32-no gradient noted accross the aortic valve.The left ventriculography was done in RAO projection-ejection fraction 60% w/o any evidence for wall motion. Right and left renal arteries widely patent with no evidence of obstruction.
The assesment was Atherosclerotic heart disease, stents were patent,DIASTOLIC DYSFUNCTION,and no evidence for peripheral disease.
This is the first report that came back with diastolic dysfunction, I've had ischemia reports, multiple MI's, now have a cognitive impairment and unable to work from the ischemia. PLEASE explain to methe laymen about the dysfunction and what can be done or what complications may occur. I still get chest pains(mild) minor angina pains-neck left arm and left chest. BP under all meds now down to an avg of 136/94 pulse 76 good but not great-still way above my norm with same meds of 117/78 P72.
Systole is the time period of heart contraction, diastole is the time when the heart is relaxed and is filling with blood prior to the next contraction phase. Your heart cycles through systole--diastole---systole---diastole.
The term diastolic dysfunction refers to a thick or stiffened heart muscle that has less capacity to fill with a certain volume of blood and maintain a normal filling pressure.
Lets say your heart fills with 35 cubic centimeters of blood. This volume may cause of filling pressue of 20 mmHg. Now you have more blood volume in your system because you just finished a 64 ounce big Gulp and your filling volume increases to 40 cc's of blood and now your filling pressures are 30 mmHg.
Someone without diastolic dysfunction my have the same volume of blood (35 cc's) and a filling pressure of 12 mmHg. An increase in their blood volume may lead to only a slight increase in pressure from 12--> 15 mmHg instead of 20-->30 mmHg. This increased pressure can make you feel fatigue and short of breath (heart failure symptoms).
This is a very complicated concept and takes many physicians years to understand. The simplest way to describe it that I can think of is a decreased capacity of your heart to deal with small changes in volume status leading to significant increases in heart filling pressures.
The best ways to treat this are by treating with medications that reduce blood pressure and allow more time for heart filling. Your medication regiment should probably include aspirin, a beta blocker, an ACE inhibitor or angiotensin receptor blocker, low dose diuretic like HCTZ, a statin, +/- a statin, although this is clearly speculation since I have never met you and don't know the intricacies of your case.
After several years of semi okay echo reports my last echo came back with LVH and diastolic dysfunction also. Which is very confusing to me. My EF is normal but I don't know my current number but in the past it has always measured 65-80. I am guessing it is still there. I am concerned about the echo results. Also since October I have had some edema. Atleast +2 maybe +3. I have low blood pressure normally so that is not the cause. I am frustrated and scared as I am only 35. I was going to try to post a question but it is so hard to get through. Just wanted you to know you aren't alone with your diagnosis
Thanks for the post. My doctors, so far have me on the max for both ace inhibitors and bete blockers etc, etc. Cholesterol is good. Hypertension under control. I am waiting for the Holter report for wearing one last week. Doctor says that they are having a problem locating the exact cause. They know theres a problem, but can't figure out where it stems from. The Diastolic Dysfunction sort of caught the Med Group off gaurd. My last Cath in October reported ischemia and had that for a period of 21 hrs.prior to the emergency cath per the ECG - now, I have confirmed by 2 Dr's, mild cortical atrophy(new since 1 year ago) and a cognitive impairment. I try not to harp on the so called inflictions - BUT - as I told my Dr., I would rather see the group for an annual check-up and not in the hospital 4 or so times a year.I questioned him on the swelling and bruising of my right leg, he thought I bumped it - told him I didn't - He cant give me a reason. I feel like the web and this forum have given me the best answers to my questions. As I have read, Diastolic Dysfunction and CHF (?) takes a good Professional years to understand. Most seem to look only at Systolic.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.